Program

This year’s conference will take place on Zoom and Gather between October 26th and October 29th, 2021. The program for these days is detailed below.

Tuesday, October 26th
Pre-conference Workshops

All times in Pacific Daylight Time (PDT). All events on Zoom unless noted otherwise.

8:30am – 10:00amWorkshop: Learning How to Write Better Documentation for your Spatial Research through Pokémon: A Train-the-Trainer Workshop. Hannah Gunderman, Carnegie Melon UniversityREGISTER HERE
Limited to 50 registrants
*Attendees should have paper + drawing utensils, or access to an online drawing tool such as MS Paint. Having a camera is helpful for sharing drawings, but not required!
10:00am – 10:30amBREAK (30 minutes)
10:30am – 12:30pmWorkshop: Modern remote sensing methods and learning resources. Angela Lee, Canserina Kurnia, and Delphine Khanna, EsriREGISTER HERE
12:30pm – 12:45pmBREAK (15 minutes)
12:45pm – 2:45pmWorkshop: Re-building the Map Librarians’ Toolbox. Kevin Dyke, Oklahoma State University and Jon Jablonski, University of California – Santa BarbaraREGISTER HERE
Limited to 20 registrants
2:45pm –
3:45pm
Gather Social Hour – Join us in our virtual Gather map for networking opportunities, chatting with friends and colleagues, and visiting sponsor booths.Link coming soon!

Wednesday, October 27th
Conference, Day 1

All times in Pacific Daylight Time (PDT). All events on Zoom unless noted otherwise.

8:30am – 9:00amWelcome!
9:00am – 9:50amKeynote: Christine McRae and Victor Temprano, Native Land Digital
9:50am – 10:05pmBREAK (15 minutes)
10:05am – 10:55amPresentation: The Relationship between Indigenous and Euro-American Maps Over Time. Daniel Cole, Smithsonian Institution
10:55am – 11:00amBREAK (5 minutes)
11:00am – 11:50amPresentation: Collections, Collaboration, and Crowdsourcing: The BTAA Geoportal’s Diverse Collections Working Group. Joshua Sadvari, The Ohio State University; Daniel Dotson, The Ohio State University; Cecilia Smith, The University of Chicago; Jay Bowen, University of Iowa; Catherine Hodge, University of Iowa; Melinda Kernik, University of Minnesota; and Theresa Quill, Indiana University
11:50am – 12:05pmBREAK (15 minutes)
12:05pm –
12:55pm
Presentation: Exploring the Unreal: Cartographic Literacy and Social Justice. Sierra Laddusaw and Shelby Hebert, Texas A&M University Libraries
12:55pm –
1:00pm
BREAK (5 minutes)
1:00pm –
1:10pm
Lightning Talk: Discovery and Access to Historical Maps at the Regional Level: the case of Lehigh Valley Historical Maps Consortium. John H. Clark, Lafayette College
1:10pm –
1:20pm
Lightning Talk: Role of Libraries in Geography and GIS Education Update. Jessica Benner and Emma Slayton, Carnegie Mellon University Libraries
1:20pm –
1:30pm
Lightning Talk: Q&A
1:30pm –
1:35pm
BREAK (5 minutes)
1:35pm –
2:25pm
TRIVIA!!Link coming soon!
2:25pm –
3:25pm
Early Career Social Hour – Join us in our virtual Gather map for an hour dedicated to topics of interest for students interested in Map and GIS Librarianship, and early career information professionals. Bring your job announcements! Everyone is welcome!Link coming soon!

Thursday, October 28th
Conference, Day 2

All times in Pacific Daylight Time (PDT). All events on Zoom unless noted otherwise.

8:30am – 8:40amLightning Talk: New equipment in the Donald W. Hamer Center for Maps and Geospatial Information. Tara Anthony, Penn State University Libraries
8:40am – 8:50amLightning Talk: Managing digital georeferenced aerial imagery collections. Bruce Godfrey, University of Idaho
8:50am – 9:00pmLightning Talk: Q&A
9:00am – 9:50amPresentation: Expanding Library GIS Instruction to New Audiences: Web Mapping in the Age of Neogeography. Andrzej Rutkowski, University of Southern California; Sarah Zhang, Simon Fraser University
9:50am – 10:05amBREAK Sponsored by Historical Information Gatherers

10:05am – 10:15amLightning Talk: Fire Insurance Maps Finding Aids: A case study in cross institution collaboration. Heather Ross, Penn State University; Megan MacCall, Free Library of Philadelphia
10:15am – 10:25amLightning Talk: Digital Mapping Interfaces to Empower Users in Self-Help Tools. Maria Jankowska, UCLA Charles E. Young Research Library
10:25am –
10:35am
Lightning Talk: Q&A
10:35am –
11:25am
Presentation: Doing More with Less: Launching GeoBlacklight at UMass Amherst. Rebecca Seifried, Aaron Addison, Camille Barchers, and Forrest Bowlick, University of Massachusetts Amherst; Eric Larson, Big Ten Academic Alliance
11:25am –
11:40am
BREAK Sponsored by SimplyAnalytics
11:40am –
11:50am
Lightning Talk: The Digital Gallery: What is it and how can it be helpful to librarians? Thomas Paper, The Digital Gallery
11:50am –
12:00pm
Lightning Talk: From anonymous website feedback to donation and beyond. Heather Ross, Penn State University
12:00pm –
12:10pm
Lightning Talk: Q&A
12:10pm –
1:00pm
Presentation: Indoor Space Modeling with 3D Web GIS for Library Asset Management, Discovery, Visualization, and More. Matthew Toro, Robert Cowling, Eric Friesenhahn, and Jill Sherwood, Arizona State University Library Map and Geospatial Hub
1:00pm –
1:15pm
BREAK (15 minutes)
1:15pm –
2:05pm
Presentation: Building a Shared Archive of Western Canadian Topographic Maps. Doug Brigham, COPPUL; Grace Romund, University of Manitoba; daniel Brendle-Moczuk, University of Victoria; Rhys Stevens, University of Lethbridge;
2:05pm –
3:00pm
Gather Social Hour – Join us in our virtual Gather map for networking opportunities, chatting with friends and colleagues, and visiting sponsor booths.Link coming soon!

Friday, October 29th
Conference, Day 3

All times in Pacific Daylight Time (PDT). All events on Zoom unless noted otherwise.

8:30am – 9:20amPresentation: Capturing the Complex Histories of German World War II Captured Maps. Susan Powell and Heiko Mühr, University of California Berkeley
9:20am – 9:25amBREAK (5 minutes)
9:25am – 10:15pmPresentation: Acquisition of World War II Captured Maps: A Case Study. Julie Sweetkind-Singer, Stanford University; Greg March, University of Tennessee-Knoxville
10:15am – 10:20amBREAK (5 minutes)
10:20am – 11:10amPresentation: Compiling and Mapping Police Involved Deaths: Systemic Racism in Canadian Policing. June Skeeter, University of British Columbia
11:10am – 11:40amGather Social LunchLink coming soon!
11:40am – 12:30pmPresentation: Visualizing the Survey: Plans and Profiles of the Colorado River. Remi Tuijl-Goode and Matthew Toro, Arizona State University
12:30pm –
12:35pm
BREAK (5 minutes)
12:35pm –
1:25pm
Scholarship Winners
1:25pm –
1:40pm
BREAK Sponsored by East View Companies
1:40pm –
2:30pm
Presentation: Recent Trends in Map and Geospatial Academic Library Position Descriptions. Kim Plassche, University at Buffalo
2:30pm –
3:30pm
Gather Social Hour – Join us in our virtual Gather map for networking opportunities, chatting with friends and colleagues, and visiting sponsor booths.Link coming soon!

Week of November 1, 2021
Post-conference

All times in Pacific Daylight Time (PDT). All events on Zoom unless noted otherwise.

TBDSounding Board
TBDBusiness Meeting